The Lupus Forum banner

1 - 4 of 4 Posts

·
Registered
Joined
·
8,577 Posts
Discussion Starter #1
I am wondering how long most people got a benefit from the pulse steroids? The edema came back after 5 days and I am back on the diuretics. It feels sometimes like I do have energy but it seems to last only so long till I am pooped. I am just wondering how others felt in the weeks after Cyclophosphamide/Cytoxan especialy if pulse steroids were used.

Does the tired feeling slowly go away or disappear all of the sudden? I know that there is a cumulative effect from the chemo but I am guessing there is still recovery at some point after each infusion.

thanks,
Karen
 

·
Registered
Joined
·
3,854 Posts
It's all just so individual - those who respond do eventually feel better, but those of us who don't well, we don't feel better.

I have had 3 series of cytoxan/cyclophosphamide - after each treatment I would feel exhausted for three weeks, then I would feel half way human for a week then I would go back for another dose and do it all again. Gradually over time I just got weaker and weaker as the cumulative effects of the cytoxan hit.

I always had iv steroids at the same time.

But, as I say, some people find that it gives them more energy, and after it has kicked in they actually look forward to their next pulse, which I find utterly bizzare myself, based on my experience.

You need to give it a good few months (at least 3) before you start making decisions as to whether or not it is actually helping.

you were probably wanting to hear from someone with a slightly more uplifting cytoxan story - sorry 'bout that ! Hope you start feeling better soon

cheers

raglet
 

·
Registered
Joined
·
8,577 Posts
Discussion Starter #3
Raglet,

I wasn't necessarily looking for an uplifting story. I want to know how individuals have done following treatment. I need the truth without any sugar coating. I do know that I will be going through with all 6 treatments unless my body says otherwise. I am just trying to figure out how things will flow between appointments. Of course I was already exhausted before the first infusion that is one of the things that pointed to a major flare-up. Prayer is the best thing to help me out the next 6 months.

Thanks,
karen
 

·
Registered
Joined
·
931 Posts
Hey Karen,

For me the iv steroid benefits were short-lived at best; I remember at one point I was in A&E lying on a bed, rheumy and a nurse by my side and I could barely talk from the pain behind my eyes (not by itself, but accompanying my series of optic neuritis), the fatigue and the pain in my chest (fluid around my heart). I got about 2 grams of steroids (2000 mgs) within half an hour and felt considerably better immediately; got up, sat on the bed, the chest pain went away, the eye pain decreased and I was chatting away quite happily for a little while. In fact I was putting up quite a fight as the doc wanted me admitted and I was arguing that I was feeling ok and I wanted to go home; well within about two hours I was lying back on that bed, eye pain was back at 100%, chest pain too and I was once again too tired to even talk....

It wasn't always like that; actually the first times I got iv steroids the good effects lasted for weeks along with a slight "high", so I don't really know why the duration of the good effects decreased afterwards....

As far as cytoxan is concerned, to be honest the first time I had it I had had 4-5 grams of iv steroids to go with it, but I was still out of it a couple of hours later. I was trying to put up a very ok face, but the truth of the matter was that I had taken a slight tinge of yellow (as the docs and relatives that were around me had remarked and were laughing about at the time!) :lol: and was just out of this world tired... However I bounced back very fast and the following couple of times were remarkably easier on me; with 3-4 days of nausea maybe and of feeling off and staying in bed followed by ok days as far as medication-side-effects were concerned.

Hope you feel better soon and that cytoxan helps you loads!!! :grouphug2:

:flowery:

Zoi
 
1 - 4 of 4 Posts
Top